Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medical Marijuana Use in New York State
Jul 1, 2009

Hello, I have been infected for 5.5 years now. I started HAART during the acute stage. VR load negative; CD count between 700-1,000. Last year I changed my regime from Kaletra/Viread to Truvda/Issentress due to GI issues from the former regime. Since then, I am experiencing moderate to severe nausea on a day-to-day basis. As a NYS resident, would I be eligible to qualify for the Compassionate Medical Marijuana Use Act? I know it has almost past one Legislative branch in NY on two occasions. My doctor is of the opinion that the affects of marijuana are subjective, but I know first-hand that it is not. The Prochlorperazine is not effective; nor will they prescribe to me Marinol. I am on SSD and would like to get back to work, but cannot imagine doing so, as I feel like vomiting most of the time; not to mention its affect on my diet. Thank you, Dan in NYC

Response from Dr. Henry

Noted-it would be nice if marijuana was available legally in situations as you describe to see if you would benefit. Reglan or other anti-nausea meds are variable helpful in situations as you describe. Marinol is very expensive but can helpful for some patients with nausea related to cancer or HIV-related chemotherapy. KH



Previous
Need help and answer vitamin
Next
therapy start

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement